Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 16, NWS North Platte, NE

April 17, 200626 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Apr 17, 2006, 3:02 PM MDT for 26 counties in Nebraska. It took effect at Apr 17, 2006, 9:02 PM MDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2006, 3:02 PM MDT (21:02 UTC)
In effect from
Apr 17, 2006, 9:02 PM MDT
Expired
Apr 18, 2006, 8:00 PM MDT
In force
23 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1199 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 172102
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
402 PM CDT MON APR 17 2006

...POWERFUL SPRING STORM TO BRING STRONG WINDS TO WESTERN AND
NORTH CENTRAL NEBRASKA TUESDAY...

.A STRONG STORM SYSTEM WILL MOVE ONTO THE NORTHERN PLAINS LATE
TONIGHT AND MOVE EAST ACROSS THE DAKOTAS. STRONG NORTHWEST WINDS
WILL DEVELOP ON THE BACKSIDE OF THE SYSTEM ON TUESDAY. NORTHWEST
WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE COMMON ACROSS
WESTERN AND NORTH CENTRAL NEBRASKA. THE EASTERN NEBRASKA MAY SEE
WIND SPEEDS OF 30 TO 40 MPH.

NEZ005>010-023>029-035>038-059-070-071-094-180515-
/O.NEW.KLBF.WI.Y.0016.060418T1500Z-060419T0000Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT-HOOKER-THOMAS-
BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-LOGAN-CUSTER-
LINCOLN-HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...HYANNIS...MULLEN...THEDFORD...
DUNNING...TAYLOR...BURWELL...BARTLETT...ARTHUR...TRYON...
STAPLETON...BROKEN BOW...NORTH PLATTE...HAYES CENTER...CURTIS...
EUSTIS...CODY...MERRIMAN...KILGORE
402 PM CDT MON APR 17 2006 /302 PM MDT MON APR 17 2006/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT
/6 PM MDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM
CDT /6 PM MDT/ TUESDAY. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE
COMMON ACROSS WESTERN AND NORTH CENTRAL NEBRASKA ON TUESDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ004-022-056>058-069-180515-
/O.NEW.KLBF.HW.A.0003.060418T1500Z-060419T0000Z/
SHERIDAN-GARDEN-DEUEL-KEITH-PERKINS-CHASE-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...IMPERIAL
302 PM MDT MON APR 17 2006

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON. 

PORTIONS OF SOUTHWEST NEBRASKA AND THE EASTERN NEBRASKA PANHANDLE
MAY SEE STRONG NORTHWEST WINDS OF 30 TO 40 MPH ON TUESDAY AS A
POWERFUL SPRING STORM AFFECTS THE AREA.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
POWER
6 follow-up statements
000 
WWUS73 KLBF 180302
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1002 PM CDT MON APR 17 2006

...POWERFUL SPRING STORM TO BRING STRONG WINDS TO WESTERN AND
NORTH CENTRAL NEBRASKA TUESDAY...

.A STRONG STORM SYSTEM WILL MOVE ONTO THE NORTHERN PLAINS LATE
TONIGHT AND MOVE EAST ACROSS THE DAKOTAS. STRONG NORTHWEST WINDS
WILL DEVELOP ON THE BACKSIDE OF THE SYSTEM ON TUESDAY. NORTHWEST
WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE COMMON ACROSS
WESTERN AND NORTH CENTRAL NEBRASKA. 

NEZ004-022-056>058-069-181700-
/O.UPG.KLBF.HW.A.0003.060418T1500Z-060419T0000Z/
/O.EXA.KLBF.WI.Y.0016.060418T1500Z-060419T0000Z/
SHERIDAN-GARDEN-DEUEL-KEITH-PERKINS-CHASE-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...IMPERIAL
902 PM MDT MON APR 17 2006

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MDT TUESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

GUSTY WESTERLY AND NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH
GUSTS TO 45 MPH WILL DEVELOP BY MID MORNING ON TUESDAY. BY
AFTERNOON...SOME GUSTS AS HIGH AS 50 MPH IN OPEN AREAS ARE
POSSIBLE. WINDS WILL DIMINISH SOMEWHAT ON TUESDAY NIGHT...BEFORE
INCREASING ONCE AGAIN ON WEDNESDAY. 

PERSONS DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD
EXERCISE CAUTION WHILE DRIVING TUESDAY...ESPECIALLY ON NORTH TO
SOUTH ROUTES. 

$$

NEZ005>010-023>029-035>038-059-070-071-094-181700-
/O.CON.KLBF.WI.Y.0016.060418T1500Z-060419T0000Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT-HOOKER-THOMAS-
BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-LOGAN-CUSTER-
LINCOLN-HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...HYANNIS...MULLEN...THEDFORD...
DUNNING...TAYLOR...BURWELL...BARTLETT...ARTHUR...TRYON...
STAPLETON...BROKEN BOW...NORTH PLATTE...HAYES CENTER...CURTIS...
EUSTIS...CODY...MERRIMAN...KILGORE
1002 PM CDT MON APR 17 2006 /902 PM MDT MON APR 17 2006/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO
7 PM CDT /6 PM MDT/ TUESDAY...

GUSTY WESTERLY AND NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH
GUSTS TO 45 MPH WILL DEVELOP BY MID MORNING ON TUESDAY. BY
AFTERNOON...SOME GUSTS AS HIGH AS 50 MPH IN OPEN AREAS ARE
POSSIBLE. WINDS WILL DIMINISH SOMEWHAT ON TUESDAY NIGHT...BEFORE
INCREASING ONCE AGAIN ON WEDNESDAY.

PERSONS DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD
EXERCISE CAUTION WHILE DRIVING TUESDAY...ESPECIALLY ON NORTH TO
SOUTH ROUTES. 

$$

BUTTLER
000 
WWUS73 KLBF 180823
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
323 AM CDT TUE APR 18 2006

...POWERFUL SPRING STORM TO BRING STRONG WINDS TO WESTERN AND
NORTH CENTRAL NEBRASKA TODAY...

.A STRONG STORM SYSTEM WILL MOVE ONTO THE NORTHERN PLAINS LATE
TONIGHT AND MOVE EAST ACROSS THE DAKOTAS. STRONG NORTHWEST WINDS
WILL DEVELOP ON THE BACKSIDE OF THE SYSTEM. NORTHWEST WINDS OF 25
TO 35 MPH WITH GUSTS TO 45 MPH WILL BE COMMON ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA.

NEZ007-010-028-029-180930-
/O.CAN.KLBF.WI.Y.0016.060418T1500Z-060419T0000Z/
BOYD-HOLT-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT
323 AM CDT TUE APR 18 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELED THE
WIND ADVISORY. 

$$

NEZ004>006-008-009-022>027-035>038-056>059-069>071-094-182145-
/O.CON.KLBF.WI.Y.0016.060418T1500Z-060419T0000Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GARDEN-GRANT-HOOKER-
THOMAS-BLAINE-LOUP-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-
PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...AINSWORTH...BASSETT...OSHKOSH...HYANNIS...MULLEN...
THEDFORD...DUNNING...TAYLOR...ARTHUR...TRYON...STAPLETON...
BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY...
MERRIMAN...KILGORE
323 AM CDT TUE APR 18 2006 /223 AM MDT TUE APR 18 2006/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. 

VERY STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS
TO 45 MPH WILL DEVELOP BY MID MORNING ACROSS MUCH OF WESTERN
NEBRASKA. BY AFTERNOON...SOME GUSTS AS HIGH AS 50 MPH IN OPEN AREAS
ARE POSSIBLE...ESPECIALLY ACROSS THE CENTRAL AND WESTERN SANDHILLS. 
WINDS WILL DIMINISH SOMEWHAT AFTER SUNSET THIS EVENING BUT ARE
EXPECTED TO INCREASING ONCE AGAIN ON WEDNESDAY INTO THE 25 TO 35
MPH RANGE AND ADDITIONAL ADVISORIES WILL MOST LIKELY BE ISSUED. 

BE ESPECIALLY CAREFULL NEAR FEEDLOTS AND EXPOSED OR FRESHLY PLOWED
FIELDS AS BLOWING DUST CAN REDUCED VISIBILITES TO LESS THAN A MILE
A TIMES...VERY QUICKLY.


PERSONS DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD
EXERCISE CAUTION WHILE DRIVING TUESDAY...ESPECIALLY ON NORTH TO
SOUTH ROUTES.

$$

13
000 
WWUS73 KLBF 181645
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1145 AM CDT TUE APR 18 2006

...A POWERFUL SPRING STORM OVER THE NORTHERN PLAINS WILL CONTINUE TO
BRING HIGH WINDS TO WESTERN AND NORTH CENTRAL NEBRASKA THROUGH
WEDNESDAY...

.LOW PRESSURE STRADDLING THE NORTH DAKOTA AND SOUTH DAKOTA BORDER
WILL BE SLOW TO EXIT THE PLAINS TOMORROW. THIS LOW PRESSURE
SYSTEM...IN COMBINATION WITH HIGH PRESSURE BUILDING INTO THE
NORTHERN ROCKIES...WILL PROVIDE THE INGREDIENTS FOR STRONG WINDS
THROUGHOUT MOST OF WESTERN AND NORTH CENTRAL NEBRASKA THIS
AFTERNOON...WITH THE POTENTIAL FOR EVEN STRONGER WINDS ON WEDNESDAY.

NEZ004-005-008-022>026-035>038-056>059-069>071-094-190000-
/O.NEW.KLBF.HW.A.0004.060419T1400Z-060420T0000Z/
/O.CON.KLBF.WI.Y.0016.000000T0000Z-060419T0000Z/
SHERIDAN-EASTERN CHERRY-BROWN-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-
ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-
HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
AINSWORTH...OSHKOSH...HYANNIS...MULLEN...THEDFORD...DUNNING...
ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
1145 AM CDT TUE APR 18 2006 /1045 AM MDT TUE APR 18 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...
...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM
CDT /6 PM MDT/ THIS EVENING. 

STRONG WEST TO NORTHWEST WINDS OF 30 TO 35 MPH...WITH GUSTS UP TO
45 TO 50 MPH...WILL CONTINUE THROUGH THE REMAINDER OF THE DAY.
SOME GUSTS AS HIGH AS 55 MPH ARE POSSIBLE IN OPEN
AREAS...ESPECIALLY ACROSS THE EASTERN PANHANDLE. WINDS WILL
DIMINISH THIS EVENING BELOW ADVISORY CRITERIA...BUT INCREASE ONCE
AGAIN TOMORROW MORNING.

THE POTENTIAL EXISTS FOR SUSTAINED WINDS OF 40 MPH WITH GUSTS TO
60 MPH TOMORROW. 

MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS NEAR FEED LOTS AND EXPOSED
OR FRESHLY PLOWED FIELDS...AS BLOWING DUST CAN REDUCED VISIBILITIES
TO LESS THAN A MILE A TIMES...VERY QUICKLY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

NEZ006-009-027-190000-
/O.CON.KLBF.WI.Y.0016.000000T0000Z-060419T0000Z/
KEYA PAHA-ROCK-LOUP-
INCLUDING THE CITIES OF...SPRINGVIEW...BASSETT...TAYLOR
1145 AM CDT TUE APR 18 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45
MPH ARE EXPECTED THIS AFTERNOON. WINDS WILL DIMINISH THIS EVENING
BUT INCREASE ONCE AGAIN TOMORROW MORNING. A WIND ADVISORY WILL
LIKELY BE NEEDED FOR TOMORROW.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JMC
000 
WWUS73 KLBF 182108
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
408 PM CDT TUE APR 18 2006

...A POWERFUL SPRING STORM OVER THE NORTHERN PLAINS WILL CONTINUE
TO BRING HIGH WINDS TO WESTERN AND NORTH CENTRAL NEBRASKA THROUGH
WEDNESDAY...

.LOW PRESSURE STRADDLING THE NORTH DAKOTA AND SOUTH DAKOTA BORDER
WILL BE SLOW TO EXIT THE PLAINS TOMORROW NIGHT. THIS LOW PRESSURE
SYSTEM...IN COMBINATION WITH HIGH PRESSURE BUILDING INTO THE
NORTHERN ROCKIES...WILL PROVIDE THE INGREDIENTS FOR STRONG WINDS
THROUGHOUT MOST OF WESTERN AND NORTH CENTRAL NEBRASKA INTO THE
EARLY EVENING...WITH THE POTENTIAL FOR EVEN STRONGER WINDS ON
WEDNESDAY. 

NEZ004-005-008-022>026-035>038-056>059-069>071-094-190000-
/O.CON.KLBF.WI.Y.0016.000000T0000Z-060419T0000Z/
/O.CON.KLBF.HW.A.0004.060419T1400Z-060420T0000Z/
SHERIDAN-EASTERN CHERRY-BROWN-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-
ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-
HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
AINSWORTH...OSHKOSH...HYANNIS...MULLEN...THEDFORD...DUNNING...
ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
408 PM CDT TUE APR 18 2006 /308 PM MDT TUE APR 18 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY
MORNING THROUGH WEDNESDAY EVENING. 

STRONG NORTHWEST WINDS OF 30 TO 35 MPH...WITH GUSTS UP TO 55
MPH...WILL CONTINUE INTO THE EARLY EVENING HOURS. WINDS ARE THEN 
EXPECTED TO DECREASE TO BELOW ADVISORY CRITERIA...BUT INCREASE
ONCE AGAIN TOMORROW MORNING.

THE POTENTIAL EXISTS FOR SUSTAINED WINDS OF 40 MPH WITH GUSTS TO
60 MPH ON WEDNESDAY.

MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS NEAR FEED LOTS AND
EXPOSED OR FRESHLY PLOWED FIELDS...AS BLOWING DUST CAN REDUCED
VISIBILITIES TO LESS THAN A MILE A TIMES...VERY QUICKLY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

NEZ006-009-027-190000-
/O.CON.KLBF.WI.Y.0016.000000T0000Z-060419T0000Z/
KEYA PAHA-ROCK-LOUP-
INCLUDING THE CITIES OF...SPRINGVIEW...BASSETT...TAYLOR
408 PM CDT TUE APR 18 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO
45 MPH WILL CONTINUE INTO THE EARLY EVENING HOURS. WINDS WILL DIMINISH
THIS EVENING BUT INCREASE ONCE AGAIN TOMORROW MORNING. A WIND
ADVISORY WILL LIKELY BE NEEDED FOR TOMORROW.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$


JMC
000 
WWUS73 KLBF 182357
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
657 PM CDT TUE APR 18 2006

...A POWERFUL SPRING STORM OVER THE NORTHERN PLAINS WILL CONTINUE
TO BRING HIGH WINDS TO WESTERN AND NORTH CENTRAL NEBRASKA THROUGH
WEDNESDAY...

.LOW PRESSURE STRADDLING THE NORTH DAKOTA AND SOUTH DAKOTA BORDER
WILL BE SLOW TO EXIT THE PLAINS TOMORROW NIGHT. THIS LOW PRESSURE
SYSTEM...IN COMBINATION WITH HIGH PRESSURE BUILDING INTO THE
NORTHERN ROCKIES...WILL PROVIDE THE INGREDIENTS FOR STRONG WINDS
THROUGHOUT MOST OF WESTERN AND NORTH CENTRAL NEBRASKA INTO MID 
EVENING...WITH THE POTENTIAL FOR EVEN STRONGER WINDS ON WEDNESDAY.

NEZ004-005-008-022>026-035>038-056>059-069>071-094-190200-
/O.EXT.KLBF.WI.Y.0016.000000T0000Z-060419T0200Z/
/O.CON.KLBF.HW.A.0004.060419T1400Z-060420T0000Z/
SHERIDAN-EASTERN CHERRY-BROWN-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-
ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-
HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
AINSWORTH...OSHKOSH...HYANNIS...MULLEN...THEDFORD...DUNNING...
ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
657 PM CDT TUE APR 18 2006 /557 PM MDT TUE APR 18 2006/

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY
MORNING THROUGH WEDNESDAY EVENING. 

STRONG NORTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS UP TO 50
MPH...WILL CONTINUE INTO MID EVENING. WINDS ARE THEN EXPECTED TO
DECREASE TO BELOW ADVISORY CRITERIA AFTER SUNSET...BUT INCREASE ONCE
AGAIN TOMORROW MORNING.

THE POTENTIAL EXISTS FOR SUSTAINED WINDS OF 40 MPH WITH GUSTS TO
60 MPH ON WEDNESDAY.

MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS NEAR FEED LOTS AND
EXPOSED OR FRESHLY PLOWED FIELDS...AS BLOWING DUST CAN REDUCED
VISIBILITIES TO LESS THAN A MILE A TIMES...VERY QUICKLY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

NEZ006-009-027-190200-
/O.EXT.KLBF.WI.Y.0016.000000T0000Z-060419T0200Z/
KEYA PAHA-ROCK-LOUP-
INCLUDING THE CITIES OF...SPRINGVIEW...BASSETT...TAYLOR
657 PM CDT TUE APR 18 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO
45 MPH WILL CONTINUE INTO MID EVENING. WINDS WILL DIMINISH AFTER
SUNSET BUT INCREASE ONCE AGAIN TOMORROW MORNING. A WIND ADVISORY
OR HIGH WIND WARNING WILL LIKELY BE NEEDED FOR TOMORROW.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BUTTLER
000 
WWUS73 KLBF 190206
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
906 PM CDT TUE APR 18 2006

...A POWERFUL SPRING STORM OVER THE NORTHERN PLAINS WILL CONTINUE
TO BRING HIGH WINDS TO WESTERN AND NORTH CENTRAL NEBRASKA THROUGH
WEDNESDAY...

.LOW PRESSURE STRADDLING THE NORTH DAKOTA AND SOUTH DAKOTA BORDER
WILL BE SLOW TO EXIT THE PLAINS WEDNESDAY NIGHT. THIS LOW
PRESSURE SYSTEM...IN COMBINATION WITH HIGH PRESSURE BUILDING INTO
THE NORTHERN ROCKIES...WILL PROVIDE THE INGREDIENTS FOR STRONG
WINDS THROUGHOUT MOST OF WESTERN AND NORTH CENTRAL NEBRASKA ON WEDNESDAY.

NEZ004-005-008-022>026-035>038-056>059-069>071-094-190845-
/O.EXP.KLBF.WI.Y.0016.000000T0000Z-060419T0200Z/
/O.CON.KLBF.HW.A.0004.060419T1400Z-060420T0000Z/
SHERIDAN-EASTERN CHERRY-BROWN-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-
ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-
HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
AINSWORTH...OSHKOSH...HYANNIS...MULLEN...THEDFORD...DUNNING...
ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
906 PM CDT TUE APR 18 2006 /806 PM MDT TUE APR 18 2006/

...WIND ADVISORY HAS EXPIRED...
...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/
WEDNESDAY THROUGH WEDNESDAY EVENING...

THE WIND ADVISORY IS NO LONGER IN EFFECT. A HIGH WIND WATCH
REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/ WEDNESDAY THROUGH
WEDNESDAY EVENING. 

THE POTENTIAL EXISTS FOR SUSTAINED WINDS OF 40 MPH WITH GUSTS TO
60 MPH ON WEDNESDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

NEZ006-009-027-190315-
/O.EXP.KLBF.WI.Y.0016.000000T0000Z-060419T0200Z/
KEYA PAHA-ROCK-LOUP-
INCLUDING THE CITIES OF...SPRINGVIEW...BASSETT...TAYLOR
906 PM CDT TUE APR 18 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WESTERLY WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH ARE POSSIBLE
OVERNIGHT ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA. WINDS WILL
INCREASE ONCE AGAIN SHORTLY AFTER SUNRISE WEDNESDAY MORNING.

$$

CLB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Apr 17, 2:39 PM MDT, 23 minutes earlier.

Area forecast discussion, Apr 17, 2:39 PM MDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
339 PM CDT MON APR 17 2006

.SHORT TERM...
MODELS HAVE COME TOGETHER VERY WELL IN THE NEAR TERM AND THE
NORTHERN TREND CONTINUES. SYSTEM HAS SLOWED DOWN AND HAVE DELAYED
ONSET OF PRECIPITATION WITH MORE NORTHWARD TREND HAVE ADJUSTED
WEATHER GRIDS IN NEAR TERM NORTH. IR SHOWS WELL DEVELOPED SYSTEM
OVER CENTRAL WYOMING SNOWING OVER HIGHER ELEVATIONS. BEST DYNAMICS
FOR TRW DEVELOPMENT OVER NORTHWEST ZONES LATE THIS EVENING WITH
MAIN THREAT INDICATED AS LARE HAIL WITH LOW WET BULB ZEROS. MATURE
H5 LOW CLOSES OFF AND MOVES ACROSS THE DAKOTAS ON TUESDAY.
FORECAST AREA PRECIPITATION CONCERNS MOSTLY ALONG NORTHERN BORDER.
WINDS WILL BE A MAJOR CONCERN TUESDAY. HAVE OPTED FOR HIGH WIND
WATCH ALONG THE PANHANDLE INTO SOUTHWEST ZONES WITH KSNY GUIDANCE
OUT OF SIGHT...AND THEN ADVISORY EAST. MARGINAL NORTH CENTRAL BUT
LATER SHIFTS CAN REVISE. TEMPERATURES WILL BE QUITE COOL WITH THE
SYSTEM AND SOME R-S- MIX ALONG BORDER TUESDAY NITE INTO WEDNESDAY.
CONSIDERABLE WINDS WEDNESDAY ALSO. WILL WAIT FOR LATER PERIODS FOR HIGHLIGHTS.

.LONG TERM...
THURSDAY THROUGH FRIDAY SLIGHT WARMING TREND WITH RETURN FLOW
SETTING UP AND LOW LEVEL MOISTURE MOVING NORTH INTO THE FORECAST
AREA. MODELS CONTINUE TREND OF CONVECTION ALONG DRY LINE THROUGH
KS ON SAT AFT. HAVE LEFT DRY FOR NOW WITH MODEL VARIABILITY
TOWARDS THE OUT PERIODS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON
FOR NEZ004-NEZ022-NEZ056-NEZ057-NEZ058-NEZ069.

WIND ADVISORY FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/
TUESDAY FOR NEZ005-NEZ006-NEZ007-NEZ008-NEZ009-NEZ010-NEZ023-
NEZ024-NEZ025-NEZ026-NEZ027-NEZ028-NEZ029-NEZ035-NEZ036-NEZ037-
NEZ038-NEZ059-NEZ070-NEZ071-NEZ094.

&&

POWER
Hazardous weather outlook, Apr 17, 2:50 PM MDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
350 PM CDT MON APR 17 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-182100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
350 PM CDT MON APR 17 2006 /250 PM MDT MON APR 17 2006/

...HIGH WIND WATCHES AND WIND ADVISORIES POSTED FOR WESTERN AND
NORTH CENTRAL NEBRASKA TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING AND
OVERNIGHT...MAINLY ACROSS AREAS NORTH OF INTERSTATE 80. ISOLATED
SEVERE STORMS ARE POSSIBLE WEST OF A LINE FROM VALENTINE TO
HYANNIS. LARGE HAIL WILL BE THE MAIN THREAT FROM THESE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AS LOW PRESSURE DEVELOPS OVER THE DAKOTAS ON TUESDAY...WINDS ACROSS
WESTERN AND NORTH CENTRAL NEBRASKA WILL INCREASE. A HIGH WIND
WATCH HAS BEEN ISSUED FOR THE EASTERN PANHANDLE AND SOUTHWESTERN
COUNTIES...WITH A WIND ADVISORY IN EFFECT ELSEWHERE. AT THIS
TIME...WINDS ARE EXPECTED TO SUBSIDE BELOW WARNING AND ADVISORY
CRITERIA OVERNIGHT...BUT WILL INCREASE ONCE AGAIN DURING THE DAY
ON WEDNESDAY...ESPECIALLY ALONG AND EAST OF HIGHWAY 83.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH
TONIGHT...HOWEVER...SPOTTERS ARE ENCOURAGED TO RELAY SEVERE
WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

14

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 3:02 PM MDTHigh Wind WatchLBFChase, Deuel, Garden, Keith, Perkins, Sheridan6 hr

Nearby

Wind Advisories in Nebraska, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.